Hail, Stanton
- When
- June 12, 3:48 PM CST
- Where
- Stanton County, 11 mi NW of Johnson
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.683, -101.900
28 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 12, 1:37 PM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 237 PM CDT SUN JUN 12 2005 .DISCUSSION... DAYS 1-2... NEGATIVE TILT UPPER TROUGH IS LIFTING EAST NORTHEAST THROUGH CENTRAL AND EASTERN COLORADO ATTM. STORMS THAT DEVELOPED IN THE WARM ADVECTION REGIME AHEAD OF THE WAVE EARLY THIS MORNING CONTINUE TO THE SOUTH AND EAST ACROSS THE EASTERN TX PANHANDLE AND NORTHWEST OK AND HAVE BEEN SLOW TO EXIT. STRATIFORM PRECIP TO THE NORTH OF THE COMPLEX ACROSS SW KS HAS COOLED/STABILIZED MUCH OF THE AREA. THE MAIN EXCEPTION WILL BE THE FAR WEST AS CLOUDS EITHER HAVE CLEARED OR ARE BEGINNING TO CLEAR. A SURFACE LOW CURRENTLY SITS OVER SE COLORADO WITH AN OUTFLOW BOUNDARY TRAILING SOUTHEAST FROM THERE INTO THE NORTHERN TX PANHANDLE. A PACIFIC FRONT TRAILS BACK TO THE SOUTHWEST ACROSS NORTHEAST NEW MEXICO WITH A DRYLINE EXTENDING FROM THE FRONT SOUTH ACROSS WEST TX. STORMS HAVE BEGUN TO DEVELOP ACROSS EASTERN CO AHEAD OF THE TROUGH ALONG THE FRONT. THE BEST CHANCE FOR TORNADOES WILL BE OVER SE COLORADO/FAR SW KS WHERE SURFACE FLOW REMAINS BACKED AND DEWPOINTS REMAIN HIGH. THIS WILL BE A BRIEF WINDOW AS STRONG LINEAR FORCING ALONG THE FRONT WILL LIKELY DEVELOP A SQUALL LINE THAT WILL MARCH EAST/NORTHEAST DURING THE EVENING ACROSS WESTERN KS. THE SEVERITY OF THESE STORMS IS IN QUESTION AS THE LINE MOVES FARTHER EAST INTO KS, BUT FORCED ASCENT AHEAD OF THE TROUGH MAY BE ABLE TO USE WHATEVER CAPE IS AVAILABLE ABOVE THE SURFACE. SO WILL MAINTAIN SEVERE MENTION IN ZONES WITH THE MAIN THREAT BEING HAIL AND POSSIBLY AN ISOLATED WIND GUST. AFTER LOOKING AT FFG VALUES, I DONT FEEL WE ARE IN AS BAD A SHAPE FLOODING WISE AS OUR NEIGHBORS TO THE NORTH AND EAST. IN ADDITION, THE STRONGEST UPPER DIVERGENCE SHOULD PASS ACROSS NORTHWEST KS AND THE 20KM RUC CONFIRMS THIS, DEVELOPING THE HEAVIER PRECIP TO OUR NORTH. SO WILL ONCE AGAIN NOT ISSUE A FLOOD WATCH. I CANT RULE OUT SOME ISOLATED FLOODING, BUT I DONT THINK IT WILL BE WIDESPREAD DUE TO THE SPEED OF MOVEMENT. THE GOING FORECAST LOOKED QUITE REASONABLE AFTER A QUICK GLANCE AT THE 18Z NAM SO WILL NOT CHANGE. MONDAY AND TUESDAY LOOK WARM AND DRY FOR A CHANGE AS THE UPPER TROUGH MOVES EAST AND THE PACIFIC FRONT MOVES THRU THE AREA. TOMORROWS HIGHS WILL BE A FACTOR OF ELEVATION WITH THE DOWNSLOPE COMPONENT OF THE WIND EXPECTED WITH COOLER READINGS NW TO WARMEST READINGS AT P28. DAYS 3-7... FORECAST CHALLENGES CONTINUE TO BE HIGH TEMPERATURES, THEN ANY RAINFALL ON THURSDAY. UPSLOPE OF HIGHER DEWPOINTS INTO WESTERN KANSAS ON THURSDAY MAY BE ENOUGH TO PRODUCE A FEW THUNDERSTORMS, HOWEVER ANY WARMING AT 700 MB MAY PRECLUDE THIS CHANCE. FOR NOW WILL CONTINUE WITH GOING FORECAST WITH A LOW POP TO COVER. AN UPPER LEVEL RIDGE WILL CONTINUE TO BUILD INTO CENTRAL KANSAS INTO THE WEEKEND WITH WARMING LAYER TEMPS. FORECAST 850 MB TEMPS STILL COOL ON THE EAST SIDE OF UPPER RIDGE, SO WILL CONTINUE WITH HIGHS IN THE 80S. && .PRELIMINARY POINT TEMPS/POPS... DDC 59 83 53 84 / 70 0 0 0 GCK 57 82 52 83 / 70 0 0 0 EHA 56 82 52 83 / 40 0 0 0 LBL 57 84 53 83 / 60 0 0 0 HYS 58 80 53 83 / 70 10 10 0 P28 63 88 60 84 / 70 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && LACY/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 353 PM CDT SUN JUN 12 2005 KSZ030-031-043>046-061>066-074>081-084>090-131000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 353 PM CDT (253 PM MDT) SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE DAY ALONG AND EAST OF A MEADE TO HAYS LINE. AN ISOLATED SEVERE STORM IS POSSIBLE AND WOULD BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS. THESE STORMS COULD ALSO PRODUCE SOME LOCALLY HEAVY RAIN AND PONDING ON ROADWAYS. SKIES HAVE CLEARED ACROSS FAR WESTERN KANSAS WHICH HAS ALLOWED THE ATMOSPHERE TO DESTABILIZE SOME. A LINE OF STORMS HAS DEVELOPED AS A RESULT AND THIS WILL MOVE EAST FROM SOUTHEASTERN COLORADO INTO FAR SOUTHWESTERN KANSAS DURING THE EVENING. THERE IS A SLIGHT RISK THESE STORMS COULD BECOME SEVERE. LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE ALONG WITH AN ISOLATED TORNADO. THE GREATEST TORNADO THREAT IS ALONG AND WEST OF A ROLLA TO SYRACUSE LINE DURING THE LATE AFTERNOON. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR WITH ANY OF THESE STORMS SO PEOPLE IN AREAS THAT HAVE RECENTLY RECEIVED LARGE AMOUNTS OF RAIN COULD SEE SOME MORE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND AGAIN ON THURSDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS SOUTHWEST KANSAS. LACY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
448 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 20 SW SYRACUSE 37.78N 102.01W
06/12/2005 1.00 INCH HAMILTON KS TRAINED SPOTTER
&&
RBURGERTThe Dodge City radar (KDDC), 170 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
28 hail. Local standard time, as filed.
Stanton county reported 200,000 acres of crops damaged 10 to 20 percent by the hail.
Grant county reported 60,000 acres of crops damaged 50 to 100 percent due to hail and heavy rain.
Across Haskell county, 35 farm out buildings were damaged and 45,000 acres of crops were destroyed.
Ford county reported 60,000 acres of crop damage with 30 to 70 percent loss from hail and high wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460433, 5460434, 5460435, 5460436, 5460437, 5460438, 5460439, 5460440, 5460441, 5460442, 5460443, 5460444, 5460445, 5460446, 5460447, 5460509, 5460510, 5460511, 5460512, 5460513, 5460514, 5460515, 5460516, 5460517, 5460518, 5460519, 5460520, 5460521.